The les association scheme

  • Patrick Sole
Coding And Combinatorics
Part of the Lecture Notes in Computer Science book series (LNCS, volume 311)


In this paper we undertake a study of the Lee scheme. We give in this context a new proof of Bassalygo's generalization of Lloyd Theorem, and an asymptotic estimate of the number of zeroes of the Lloyd polynomial.

We obtain a recursion on the Lee composition distribution of the translates of a code and deduce from that an upper bound on the covering radius of a code.

We give an algebraic characterization of T-designs in this scheme, which shows that they form a special class of orthogonal arrays.


Orthogonal Array Association Scheme Perfect Code Weight Enumerator Transitive Graph 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [1]
    G. ANDREWS "The theory of partitions" Addison Wesley Encyclopedia of Math and its applications.Google Scholar
  2. [2]
    J. ASTOLA "The theory of Lee codes" Research report 1982 University of Lappeenranta, Finland.Google Scholar
  3. [3]
    E. BANNAI and T. ITO "Algebraic combinatorics". Benjamin Cummings.Google Scholar
  4. [4]
    L.A. BASSALYGO "A necessary condition for the existence of perfect codes in the Lee-metric" Mat. Zametki 15, p. 313–320, 1974.Google Scholar
  5. [5]
    E.R. BERLEKAMP "Algebraic coding theory" Revised 1984 edition Aegean Park Press.Google Scholar
  6. [6]
    N. BIGGS "Finite groups of automorphisms". Cambridge University Press.Google Scholar
  7. [7]
    R.C. BOSE and D.M. MESNER (1959) "On linear associative algebras corresponding to association schemes of partially balanced designs" Ann. Math. Statist. 10 p. 21–38.Google Scholar
  8. [8]
    P. DELSARTE "Four fundamental parameters of a code and their combinarorial significance" Info and Control 1973, 23, p. 407–438.Google Scholar
  9. [9]
    P. DELSARTE "An algebraic approach to the association schemes of coding theory" Philips Res. Rpts. Suppl 1973 No 10.Google Scholar
  10. [10]
    S.W. GOLOMB and L.R. WELCH "Perfect codes in the Lee metric and the packing of polyominoes" SIAM J. Appl. Math. Vol 18 No 2 pp. 302–317, 1970.Google Scholar
  11. [11]
    S.W. GOLOMB and L.R. WELCH "Algebraic coding and the Lee metric" in Error correcting codes. H.B. MANN ed. p. 175–194 Wiley N.Y. 1968.Google Scholar
  12. [12]
    C.Y. LEE "Some properties of non binary error correcting codes" IEEE transactions on Information Theory. IT-4 p. 77–82.Google Scholar
  13. [13]
    F.J. MAC WILLIAMS (1961) Doctoral Disertation Harvard University unpublished.Google Scholar
  14. [14]
    F.J. MAC WILLIAMS and N.J.A. SLOANE "The theory of error correcting codes" North Holland.Google Scholar
  15. [15]
    P. SOLE "On the parameters of Lee Codes" in preparation.Google Scholar
  16. [16]
    H. TARNANEN "An approach to constant weight and Lee codes by using the methods of association schemes" Thesis Turku University 1982. Finland.Google Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 1988

Authors and Affiliations

  • Patrick Sole
    • 1
  1. 1.Inria Domaine de Voluceau RocquencourtLe Chesnay CedexFrance

Personalised recommendations